MAUDE Adverse Event Report: COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)

COOK INC COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER; HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
It was reported by the user facility that the physician performed a hysterosalpingography procedure using a cook silicone balloon hysterosalpingography injection catheter.The attending physician indicated that the balloon was inflated to less than the max pressure of 1ml of saline solution.The physician attempted to retract the saline solution from the balloon but it would not come out and the balloon would not deflate.Hence, the balloon had to be removed in the inflated state causing pain to the patient.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient receive any additional procedures due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, and documentation of the device was conducted during the investigation.A document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.The device was not returned, so a physical evaluation could not be performed on the actual device.A review of quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The device history record was reviewed and two (2) non-conformances were noted, one of which may be related to the complaint failure and the appropriate personnel was notified.Based on the information provided, and the results of our investigation, a definitive root cause could not be determined.We will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.Per the risk assessment no further action is required.

Brand Name
COOK SILICONE BALLOON HYSTEROSALPINGOGRAPHY INJECTION CATHETER
Common Device Name
HES INSUFFLATOR-CARBON DIOXIDE, URETOTUBAL (AND ACCESSORIES)
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6461368
Report Number1820334-2017-00722
Device Sequence Number563654
Product Code HES
UDI-Device Identifier00827002174726
UDI-Public(01)00827002174726(17)190621(10)7058294
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K891290
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/18/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberJ-CHSG-503001
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 03/09/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/05/2017
Supplement Report FDA Received Date04/18/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1